Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Mar 4, 2014, 3:21 AM CST for Brazoria County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2014, 3:21 AM CST (09:21 UTC)
- Expired
- Mar 4, 2014, 4:00 AM CST
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Brazoria County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS84 KHGX 040921 SPSHGX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 321 AM CST TUE MAR 4 2014 TXZ213-227-237-238-041000- FORT BEND TX-BRAZORIA TX-GALVESTON TX-HARRIS TX- 321 AM CST TUE MAR 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA... SOUTHEASTERN FORT BEND...WEST CENTRAL GALVESTON AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 400 AM CST... AT 320 AM CST...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER BONNEY...OR 9 MILES NORTH OF ANGLETON...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL OR BRIEF BURST OF SLEET WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARLAND...LEAGUE CITY...FRIENDSWOOD...ALVIN...NORTHEASTERN ANGLETON...SANTA FE...MANVEL...GREATER HOBBY AREA...WESTERN SOUTH BELT / ELLINGTON...SOUTHERN CLEAR LAKE...BROOKSIDE VILLAGE...IOWA COLONY...HILLCREST...LIVERPOOL...BONNEY...MINNETEX...SOUTH ACRES / CRESTMONT PARK AND ROSHARON. LAT...LON 2919 9541 2930 9557 2965 9532 2948 9508 TIME...MOT...LOC 0920Z 218DEG 28KT 2931 9544 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Mar 4, 12:51 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 4, 12:51 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1251 AM CST TUE MAR 4 2014
.DISCUSSION...
RECONFIGURED THE WINTER STORM WARNING TO INCLUDE FORT BEND AND
WHARTON COUNTIES. WILL LOOK INTO THE COASTAL COUNTIES OVER THE
NEXT FEW HOURS.
NOTE...CORRECTION TO AVIATION DISCUSSION BELOW.
40
&&
.PREV DISCUSSION... /ISSUED 1152 PM CST MON MAR 3 2014/
..MAJOR WINTER WEATHER EVENT BEGINNING TO UNFOLD ACROSS
SOUTHEAST TEXAS...
AVIATION...
FREEZING RAIN & SLEET (OCCASIONAL CONVECTIVE IN NATURE) WILL
CONTINUE FOR AREAS N OF I-10. FURTHER SOUTH TEMPS ARE DROPPING AND
WILL EVENTUALLY WETBULB TO FREEZING MARK IN THE COMING HOURS WITH
1ST DOSE OF RAIN. ADDED ALL BUT GLS IN THE FROZEN TAF MESS
OVERNIGHT. EVEN THEY MAY SEE SOME SLEET MIXED IN.
THINK WE'VE JUST SEEN THE APPETIZER WITH SO FAR WITH ADDITIONAL & MORE
SIGNIFICANT PRECIP DEVELOPING AND HEADING INTO SE TX FROM THE SW.
LATEST 00Z MODELS (WHICH HAVE PERFORMED POORLY) INDICATE A
SOUTHERN PORTION OF THE APPROACHING UPPER DISTURBANCE WILL MOVE
EAST OF THE AREA SLOWER THAN PREVIOUSLY ADVERTISED WHICH WOULD
PROLONG THE PRECIP THRU A GOOD PART OF THE DAY TUESDAY. WHETHER
THIS HAPPENS REMAINS TO BE SEEN. QUESTION THEN BECOMES IF & WHEN
SFC TEMPS CLIMB ABOVE FREEZING. COMPROMISED BETWEEN GLOBAL &
MESOSCALE GUIDANCE AND BROUGHT PRECIP TO AN END AROUND 20-22Z
NORTH TO SOUTH.
SIMPLIFIED THE TAFS BASED ON LATEST TRENDS AND THINKING. WILL
AMEND ON THE RUN AS CONFIDENCE AND THINGS EVOLVE. MVFR/IFR
CONDITIONS SHOULD PERSIST INTO MONDAY NIGHT. 47
DISCUSSION...
ADDED REMAINING COASTAL COUNTIES INTO WINTER WX ADVISORY BASED ON
EXPECTED WETBULBING. THINK MAIN THREAT & PROBLEMS WILL BE ACROSS
NRN INLAND HALF ATTM. ALSO...IN ADDITION TO HAZARDOUS ROADS...KEEP
IN MIND WE START WORRYING ABOUT LIMBS & POWER ONCE WE SEE SOME
0.25 ACCUMULATIONS. SOME OF THESE CONVECTIVE BURSTS ARE LAYING
DOWN A QUICK 0.08-0.15. WITH ADDITIONAL PRECIP DEVELOPING SO
LOCATIONS COULD SEE SOME MAJOR ICE ISSUES. PLEASE DON'T TAKE THIS
LIGHTLY!! 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 36 58 41 61 44 / 10 10 10 10 0
HOUSTON (IAH) 37 57 43 63 46 / 10 20 10 10 0
GALVESTON (GLS) 42 57 50 60 51 / 10 20 10 10 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL 11 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
HOUSTON...JACKSON...MADISON...MATAGORDA...TRINITY.
WINTER STORM WARNING UNTIL 11 AM CST THIS MORNING FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
FORT BEND...GRIMES...HARRIS...LIBERTY...MONTGOMERY...POLK...
SAN JACINTO...WALKER...WALLER...WASHINGTON...WHARTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 AM CST THIS MORNING
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...40Hazardous weather outlook, Mar 3, 8:35 PM CST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 835 PM CST MON MAR 3 2014 TXZ177>179-195>200-210>213-050245- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HARRIS-LIBERTY-MONTGOMERY- POLK-SAN JACINTO-WALKER-WALLER-WASHINGTON- 835 PM CST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...WINTER STORM WARNING IS IN EFFECT FROM 9 AM CST TO 11 AM CST TUESDAY... .DAY ONE...OVERNIGHT INTO TUESDAY A WESTERN SHORTWAVE DISTURBANCE WILL INCREASE THE AREAWIDE COVERAGE OF LIGHT PRECIPITATION FROM THIS EVENING THROUGH TUESDAY MORNING WITHIN A NEAR TO SUB-FREEZING AIR MASS. OVER COUNTIES THAT ARE EXPERIENCING BELOW FREEZING TEMPERATURES...THIS WILL CREATE A WINTRY MIX OF EITHER LIGHT RAIN MIXED WITH SLEET...WITH ICE ACCUMULATIONS OF BETWEEN AN 1/8 OF AN INCH TO UNDER A QUARTER OF AN INCH FROM FREEZING RAIN OR SLEET ACCRETION. IF THIS SITUATION PANS OUT AS FORECAST...TRAVELING WILL BECOME QUITE HAZARDOUS. THERE IS A HIGH LIKELIHOOD OF THE OVERNIGHT DEVELOPMENT AND GROWTH OF ICE ACCRETION UPON ELEVATED ROADWAYS AND BRIDGES. AS TEMPERATURES WARM TO ABOVE FREEZING LATE TUESDAY MORNING...THIS WINTER WEATHER HAZARD WILL END DUE TO THE MELTING OF ANY REMAINING ICE ACCRETION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT WINTER WEATHER OCCURRENCES TO THE LOCAL FORECAST OFFICE AND OR THROUGH SOCIAL MEDIA OUTLETS. TXZ163-164-176-226-227-050245- FORT BEND-HOUSTON-MADISON-TRINITY-WHARTON- 835 PM CST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...WINTER WEATHER ADVISORY IS IN EFFECT FROM 9 AM CST TO 11 AM CST TUESDAY... .DAY ONE...OVERNIGHT INTO TUESDAY A WESTERN SHORTWAVE DISTURBANCE WILL INCREASE THE AREAWIDE COVERAGE OF LIGHT PRECIPITATION FROM THIS EVENING THROUGH TUESDAY MORNING WITHIN A NEAR TO SUB-FREEZING AIR MASS. OVER COUNTIES THAT ARE EXPERIENCING BELOW FREEZING TEMPERATURES...THIS WILL CREATE A WINTRY MIX OF EITHER LIGHT RAIN MIXED WITH SLEET...WITH ICE ACCUMULATIONS OF BETWEEN A HUNDREDTH TO AN 1/8 OF AN INCH FROM FREEZING RAIN AND OR SLEET. IF THIS SITUATION PANS OUT AS FORECAST...TRAVELING WILL BECOME QUITE HAZARDOUS. THERE IS A HIGH LIKELIHOOD OF THE OVERNIGHT DEVELOPMENT AND GROWTH OF ICE ACCRETION UPON ELEVATED ROADWAYS AND BRIDGES. AS TEMPERATURES WARM TO ABOVE FREEZING LATE TUESDAY MORNING...THIS WINTER WEATHER HAZARD WILL END DUE TO THE MELTING OF ANY REMAINING ICE ACCRETION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT WINTER WEATHER OCCURRENCES TO THE LOCAL FORECAST OFFICE AND OR THROUGH SOCIAL MEDIA OUTLETS.
In the hours before
Local storm report, Mar 4, 1:13 AM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
113 AM CST TUE MAR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM FREEZING RAIN SOMERVILLE 30.35N 96.53W
03/03/2014 E0.02 INCH BURLESON TX BROADCAST MEDIA
LAW ENFORCEMENT REPORTS FREEZING RAIN.
0923 PM SLEET 15 SE WALLER 29.90N 95.75W
03/03/2014 U0.0 INCH HARRIS TX BROADCAST MEDIA
LIGHT SLEET ACCUMULATIONS IN HOCKLEY.
0939 PM FREEZING RAIN 20 SSW TOMBALL 29.83N 95.74W
03/03/2014 U0.00 INCH HARRIS TX BROADCAST MEDIA
FREEZING RAIN WITH THUNDER IN CYPRESS.
1004 PM FREEZING RAIN 5 NW JERSEY VILLAGE 29.94N 95.63W
03/03/2014 U0.00 INCH HARRIS TX PUBLIC
SIGNIFICANT ICING ON CARS AND PLANTS
1005 PM HAIL 15 WSW HOUSTON 29.69N 95.62W
03/03/2014 E0.75 INCH HARRIS TX TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED AT WESTHEIMER AND FM
1464.
1234 AM FREEZING RAIN WALLER 30.06N 95.92W
03/04/2014 U0.00 INCH WALLER TX EMERGENCY MNGR
TXDOT CLOSING HWY US 290 IN BOTH DIRECTIONS FOR WALLER
COUNTY. ICE ON ALL BRIDGES AND OVERPASSES.
1252 AM FREEZING RAIN CLEVELAND 30.34N 95.08W
03/04/2014 U0.00 INCH LIBERTY TX EMERGENCY MNGR
HIGHWAY 59 CLOSED IN BOTH DIRECTIONS IN CLEVELAND DUE
TO ICE
&&
EVENT NUMBER HGX1400048 HGX1400044 HGX1400045 HGX1400050 HGX1400046
HGX1400047 HGX1400049
47Local storm report, Mar 4, 1:46 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
146 AM CST TUE MAR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM FREEZING RAIN 3 SSW BUNKER HILL VILLA 29.73N 95.56W
03/04/2014 E0.12 INCH HARRIS TX PUBLIC
PUBLIC REPORT OF EIGHTH OF AN INCH OF ICE ACCUMULATION
AT RICHMOND AND BELTWAY 8 MAINLY ON TREES AND CARS.
&&
EVENT NUMBER HGX1400051
39Special weather statement, Mar 4, 2:31 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
231 AM CST TUE MAR 4 2014
TXZ210-226-235-040915-
JACKSON TX-COLORADO TX-WHARTON TX-
231 AM CST TUE MAR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO...CENTRAL
WHARTON AND NORTHERN JACKSON COUNTIES UNTIL 315 AM CST...
AT 229 AM CST...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 11 MILES
EAST OF SPEAKS...OR 17 MILES NORTHWEST OF EL CAMPO...MOVING
NORTHEAST AT 40 MPH. THIS PRECIPITATION IS MOVING OVER FREEZING
SURFACE TEMPERATURES AND COULD PRODUCE DIME SIZE HAIL OR BRIEF
BUT HEAVY BURSTS OF SLEET.
LOCATIONS IMPACTED INCLUDE...
WHARTON...EAGLE LAKE...NADA...EGYPT AND GARWOOD.
LAT...LON 2933 9656 2938 9660 2966 9626 2932 9607
2918 9657 2927 9664
TIME...MOT...LOC 0829Z 242DEG 36KT 2930 9654Local storm report, Mar 4, 2:40 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
240 AM CST TUE MAR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FREEZING RAIN KATY 29.80N 95.82W
03/04/2014 U0.00 INCH HARRIS TX PUBLIC
TREE LIMBS BEGINNING TO LEAN UNDER WEIGHT OF ICE
&&
EVENT NUMBER HGX1400052
47Local storm report, Mar 4, 3:15 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 AM CST TUE MAR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM FREEZING RAIN SOMERVILLE 30.35N 96.53W
03/03/2014 E0.02 INCH BURLESON TX BROADCAST MEDIA
LAW ENFORCEMENT REPORTS FREEZING RAIN.
0923 PM SLEET 15 SE WALLER 29.90N 95.75W
03/03/2014 U0.0 INCH HARRIS TX BROADCAST MEDIA
LIGHT SLEET ACCUMULATIONS IN HOCKLEY.
0939 PM FREEZING RAIN 20 SSW TOMBALL 29.83N 95.74W
03/03/2014 U0.00 INCH HARRIS TX BROADCAST MEDIA
FREEZING RAIN WITH THUNDER IN CYPRESS.
1004 PM FREEZING RAIN 5 NW JERSEY VILLAGE 29.94N 95.63W
03/03/2014 U0.00 INCH HARRIS TX PUBLIC
SIGNIFICANT ICING ON CARS AND PLANTS
1005 PM HAIL 15 WSW HOUSTON 29.69N 95.62W
03/03/2014 E0.75 INCH HARRIS TX TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED AT WESTHEIMER AND FM
1464.
1234 AM FREEZING RAIN WALLER 30.06N 95.92W
03/04/2014 U0.00 INCH WALLER TX EMERGENCY MNGR
TXDOT CLOSING HWY US 290 IN BOTH DIRECTIONS FOR WALLER
COUNTY. ICE ON ALL BRIDGES AND OVERPASSES.
1252 AM FREEZING RAIN CLEVELAND 30.34N 95.08W
03/04/2014 U0.00 INCH LIBERTY TX EMERGENCY MNGR
HIGHWAY 59 CLOSED IN BOTH DIRECTIONS IN CLEVELAND DUE
TO ICE
0144 AM FREEZING RAIN 3 SSW BUNKER HILL VILLA 29.73N 95.56W
03/04/2014 E0.12 INCH HARRIS TX PUBLIC
PUBLIC REPORT OF EIGHTH OF AN INCH OF ICE ACCUMULATION
AT RICHMOND AND BELTWAY 8 MAINLY ON TREES AND CARS.
0220 AM FREEZING RAIN KATY 29.80N 95.82W
03/04/2014 U0.00 INCH HARRIS TX PUBLIC
TREE LIMBS BEGINNING TO LEAN UNDER WEIGHT OF ICE
0239 AM FREEZING RAIN WILLIS 30.42N 95.48W
03/04/2014 U0.00 INCH MONTGOMERY TX BROADCAST MEDIA
ICE AT FM 3083 AT I-45
&&
EVENT NUMBER HGX1400048 HGX1400044 HGX1400045 HGX1400050 HGX1400046
HGX1400047 HGX1400049 HGX1400051 HGX1400052 HGX1400053
47Special weather statement, Mar 4, 3:21 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 321 AM CST TUE MAR 4 2014 TXZ213-227-237-238-041000- FORT BEND TX-BRAZORIA TX-GALVESTON TX-HARRIS TX- 321 AM CST TUE MAR 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRAZORIA... SOUTHEASTERN FORT BEND...WEST CENTRAL GALVESTON AND SOUTH CENTRAL HARRIS COUNTIES UNTIL 400 AM CST... AT 320 AM CST...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER BONNEY...OR 9 MILES NORTH OF ANGLETON...MOVING NORTHEAST AT 35 MPH. DIME SIZE HAIL OR BRIEF BURST OF SLEET WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PEARLAND...LEAGUE CITY...FRIENDSWOOD...ALVIN...NORTHEASTERN ANGLETON...SANTA FE...MANVEL...GREATER HOBBY AREA...WESTERN SOUTH BELT / ELLINGTON...SOUTHERN CLEAR LAKE...BROOKSIDE VILLAGE...IOWA COLONY...HILLCREST...LIVERPOOL...BONNEY...MINNETEX...SOUTH ACRES / CRESTMONT PARK AND ROSHARON. LAT...LON 2919 9541 2930 9557 2965 9532 2948 9508 TIME...MOT...LOC 0920Z 218DEG 28KT 2931 9544
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:09 PM CST | Special Weather Statement | HGX | Harris | 51 min |
| Mar 4, 2:31 AM CST | Special Weather Statement | HGX | Wharton | 44 min |
| Mar 4, 3:51 AM CST | Special Weather Statement | HGX | Harris | 39 min |
| Mar 4, 3:56 AM CST | Small Craft Advisory | HGX | 8 hr |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.